Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 124, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 24, 2002, 8:48 PM CDT for Greene County, Randolph County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2002, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 24, 2002, 9:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Greene County, AR, Randolph County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:00 PM CDT | Thunderstorm Wind | Delaplaine, AR | One building was damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2031 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 250148 SVRMEM ARC055-121-250215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 848 PM CDT MON JUN 24 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GREENE COUNTY IN EASTERN ARKANSAS RANDOLPH COUNTY IN EASTERN ARKANSAS * UNTIL 915 PM CDT. * AT 846 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER EVENING STAR...MOVING NORTHWEST AT 20 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 915 PM CDT INCLUDE... EVENING STAR... OKEAN... DELAPLAINE... BIGGERS...REYNO... .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3604 9074 3614 9057 3645 9082 3632 9105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 8:05 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 24, 8:05 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 805 PM CDT MON JUN 24 2002 CURRENT FORECAST FINE AND NO UPDATES NEEDED ATTM. RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING TO AFFECT THE MIDSOUTH. THINK THE SHOWERS/STORMS WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY WITH SUNSET. MAY NEED TO UPDATE LATER TO LOWER POPS. .MEG...NONE.
In the hours before
Local storm report, Jun 24, 8:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 PM CDT MON JUN 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM PITTSBORO MS 0.75 INCH HAIL
06/24/02 CALHOUN REPORTED BY PITTSBORO
POST OFFICE.Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.